What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 4, 4:39 PM EST, 21 minutes earlier.
Area forecast discussion, Aug 4, 4:39 PM EST, 21 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
539 PM EDT Sun Aug 4 2024...CORRECTED TO REMOVE MORNING UPDATE
...TROPICAL STORM WARNING IN EFFECT FOR INLAND NORTHEAST FLORIDA
AND ALL OF SOUTHEAST GEORGIA...
...HURRICANE WARNING IN EFFECT FOR A SMALL PORTION OF THE SUWANNEE
VALLEY OF NORTHEAST FLORIDA...
.NEAR TERM...
(Now through Monday)
Issued at 526 PM EDT Sun Aug 4 2024
For the latest NE FL and SE GA Daily Key Messages please visit:
https://www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf
Tropical Storm Debby is moving north along the eastern Gulf of
Mexico towards the NE Gulf coast and is forecast to make landfall
Monday morning in the FL Big bend as a Hurricane. Rain showers
and embedded T'storms are lifting north from central FL into
NE FL areas into the I-10 corridor at this hour with earlier
wind gusts up to 53 mph having been observed at Gainesville
Regional Airport this afternoon. Expect these heavy rain bands
and embedded T'storms to contain a continued threat for wind
gusts 35-50 mph as well as isolated tornadoes. A tornado watch
is in effect for all of NE FL and also echols county in SE GA
through 8PM, which may be extended into SE GA later this evening.
Tropical moisture will create very heavy rainfall rates with bands
overnight into Monday with very breezy conditions 15-25 mph with
gusts to 30 mph. However, hurricane conditions are possible as
a hurricane warning is now in effect for portions of the Suwannee
valley near I-10 now through early Tuesday as the center of what
is forecast to become Hurricane Debby moves northeast after
landfall to just west of the Suwannee river into southern GA by
sunset Monday and hurricane conditions are possible west of I-75
over this limited area. Tropical Storm Warnings are in effect west
of highway 301 late tonight through early Tuesday with sustained
winds 10-20 mph increasing 20-30 mph with gusts to 40 mph. Our
temperatures will cool from their highs that reached the upper 80s
into the 70s now through sunset as clouds and rain coverage
increases. Lows will be in the mid 70s inland and the upper 70s
to near 80 along the coast.
&&
.SHORT TERM...
(Monday Night through Tuesday night)
Issued at 526 PM EDT Sun Aug 4 2024
The current National Hurricane Forecast has Tropical Storm Debby
developing into a hurricane by this evening, then making landfall
into Apalachee Bay Monday morning and moving northeast from north
west of the Suwannee river into southern GA by Monday evening
and winds will gradually lesson from by Tuesday morning to 15-20
mph and gusts to 30 mph. The system is then forecast to shift east
northeastward Tuesday towards Savannah before slowly moving along
the SC coast Tuesday night into Wednesday. Tropical moisture and
strong vorticity/convergence around the system will supply very
heavy tropical downpours leading to rainfall amounts of 6-12 inches
over most of NE FL and life threatening flooding rainfall amounts
of 10-15 inches with isolated amounts of 20 inches possible over
the Suwannee Valley of NE FL and all of SE GA. Slightly lesser
amounts of 4-8 inches expected from the St Johns river to the
coast south of the Jax beaches to Flagler Beach. These rainfall
totals will bring flooding impacts to urban, low-lying, and poor
drainage areas as well as near rivers and streams (see hydrology
section for more information). Continue to monitor the latest
forecast from the National Hurricane Center and subsequent
forecasts for the latest information.
Highs Tuesday will be below normal in the lower to mid 80s over
SE GA and mid to upper 80s over NE FL.
&&
.LONG TERM...
(Wednesday through next Sunday)
Issued at 526 PM EDT Sun Aug 4 2024
The remnants of Tropical System Debby may still be just northeast
of our area as it shifts slowly away along the SC coast Wednesday.
However, if Debby stalls this midweek another 4 to 8 inches of
rain is possible with locally high amounts, however the official
National Hurricane Center forecast will take the system slowly
away to the northeast towards eastern NC through Friday. At the
end of the week and Saturday, as the tropical system moves out of
the area, the return of typical afternoon sea-breeze convection
will return with scattered to numerous showers and T'storms
possible with the stronger Gulf coast sea-breeze pinning the
Atlantic sea-breeze along the coast. Daytime temperatures will
be a bit below normal Wednesday with highs in the mid to upper
80s as clouds and the circulation from the remnants of Debby stay
near the region, then warm to near normal levels Thursday to the
upper 80s to low 90s and then a bit above average Friday into
Saturday over the area in the low to mid 90s.
&&
.AVIATION...
(18Z TAFS)
Issued at 140 PM EDT Sun Aug 4 2024
Tropical Storm Debby was moving north northwestward through the
eastern Gulf of Mexico this afternoon. The storm will strengthen
to a hurricane tonight and move slowly across the Big Bend and
southeast Georgia on Monday. The first rainbands were beginning to
move into northeast Florida, and these will impact GNV before 19Z
and the other northeast Florida TAF sites around 20Z. Bands of
showers and embedded storms will then continue to rotate through
the TAF sites through the end of the TAF period. East winds 10-15
knots will increase to 15-20 knots tonight and 20-25 knots Monday
morning with higher gusts. MVFR/IFR cigs and gusts to 35-40 knots
are expected in rainbands.
&&
.MARINE...
Issued at 526 PM EDT Sun Aug 4 2024
Tropical Storm Debby will move north across the eastern Gulf of
Mexico through tonight, and near landfall as a hurricane in the
Big Bend of Florida early Monday. Increasing winds and seas are
expected this evening into Monday. Squalls will continue to
increase over the coastal waters this evening and become
widespread Monday. Small craft conditions expected over the
Northeast Florida waters south of St Augustine while tropical
storm conditions expected over the waters north of St Augustine
into the Georgia waters as Debby tracks just northwest of the
waters through Tuesday. Elevated winds and seas may persist through
Wednesday and Thursday as the remnants of the system slowly moves
along the southeast coast. Stay tuned throughout today for
further updates.
Rip Currents: A high risk of rip currents is in effect today
through Monday evening for both Northeast Florida and Southeast
Georgia and likely into at least Tuesday given the latest tropical
system forecast track.
&&
.HYDROLOGY...
Issued at 526 PM EDT Sun Aug 4 2024
The Weather Prediction Center has a Moderate risk of rainfall for
inland Northeast Florida on Today/Tonight. However, a high risk of
excessive rainfall has been placed by WPC over SE GA and the Suwannee
Valley of NE FL Monday with a shift of the high risk on Tuesday to
NE portions of SE GA along and along/north of US341 into Brunswick.
This system will bring life threatening rainfall totals of 10-15
inches with isolated higher totals up to 20 inches from the Suwannee
Valley northeast into SE GA through late Tuesday and flash and urban
flooding impacts are likely. A flood watch is in effect for these
areas highlighted through Tuesday evening. Moderate to Major river
flooding is expected at most sites along our area basins as a
result of this system through this week.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 75 81 73 83 / 60 100 100 90
SSI 79 85 77 86 / 90 100 100 90
JAX 77 84 76 87 / 90 100 90 90
SGJ 77 86 76 88 / 90 90 80 90
GNV 75 81 75 85 / 90 100 80 80
OCF 76 83 77 86 / 90 90 80 90
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Tropical Storm Warning for FLZ023-024-030-031-035-120-124-125-
136-140-225-236-240-322-325-340-422-425-522.
Flood Watch through Tuesday evening for FLZ021-023-024-030-031-
035-120-124-125-136-220-225-232-236-237-240-322-325-340-422-
425-522.
Hurricane Warning for FLZ021-220.
High Rip Current Risk through Monday evening for FLZ124-125-133-
138.
GA...Tropical Storm Warning for GAZ132>136-149-151>154-162-163-165-
166-250-264-350-364.
Flood Watch through Tuesday evening for GAZ132>136-149-151>154-
162-163-165-166-250-264-350-364.
High Rip Current Risk through Monday evening for GAZ154-166.
Storm Surge Warning for GAZ154-166.
AM...Tropical Storm Warning for AMZ450-452-470-472.
Small Craft Advisory until 5 AM EDT Thursday for AMZ454-474.
&&In the hours before
Special weather statement, Aug 4, 3:55 PM EST, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
455 PM EDT Sun Aug 4 2024
FLZ240-340-042145-
Central Marion FL-Western Marion FL-
455 PM EDT Sun Aug 4 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN MARION COUNTY
THROUGH 545 PM EDT...
At 454 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 22 miles northwest of Crystal River Airport to
near Inverness Highlands North to near Mascotte. Movement was
northwest at 45 mph.
HAZARD...Wind gusts of 45 to 55 mph and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Rainbow Lakes Estates, Weirsdale, Santos, The Village of Briar
Meadow, Ocala Airport, Lake Weir, Belleview, Dunnellon, Romeo, and
Summerfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
A Tornado Watch remains in effect until 800 PM EDT for northern
Florida.
&&
LAT...LON 2897 8232 2902 8240 2902 8242 2905 8247
2904 8250 2904 8253 2921 8254 2922 8240
2925 8240 2900 8184 2899 8184 2896 8185
2896 8231
TIME...MOT...LOC 2054Z 116DEG 39KT 2908 8285 2891 8240 2864 8187
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
NELSONSpecial weather statement, Aug 4, 4:13 PM EST, 47 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
513 PM EDT Sun Aug 4 2024
FLZ033-124-125-132-133-225-232-325-425-GAZ166-042145-
Eastern Clay FL-Coastal St. Johns FL-Western Clay FL-
Western Duval FL-South Central Duval FL-Trout River FL-
Coastal Duval FL-Coastal Nassau FL-Inland St. Johns FL-
Coastal Camden GA-
513 PM EDT Sun Aug 4 2024
...GUSTY SHOWERS WILL IMPACT NORTHEASTERN NASSAU...NORTHWESTERN ST.
JOHNS...NORTHEASTERN CLAY...DUVAL AND SOUTHEASTERN CAMDEN COUNTIES
THROUGH 545 PM EDT...
At 513 PM EDT, Doppler radar was tracking gusty showers along a line
extending from 8 miles east of Fernandina Beach to Unf to near
Picolata. Movement was northwest at 35 mph.
HAZARD...Wind gusts around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Jacksonville, Fernandina Beach, Orange Park, Green Cove Springs, Unf,
Mandarin, Fruit Cove, Arlington, Jacksonville Beach, and Atlantic
Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
A Tornado Watch remains in effect until 800 PM EDT for northeastern
Florida.
&&
LAT...LON 3024 8143 2988 8142 2990 8180 3043 8172
3101 8140 3095 8139 3077 8142 3042 8137
TIME...MOT...LOC 2113Z 124DEG 32KT 3065 8131 3029 8151 2992 8154
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
NELSONSpecial weather statement, Aug 4, 4:18 PM EST, 42 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
518 PM EDT Sun Aug 4 2024
FLZ220-GAZ162-163-042145-
Western Hamilton FL-Clinch GA-Echols GA-
518 PM EDT Sun Aug 4 2024
...STRONG THUNDERSTORMS WILL IMPACT ECHOLS AND CLINCH COUNTIES
THROUGH 545 PM EDT...
At 517 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southwest of Stephen Foster State Park
to 10 miles east of Mayday to near I-75 At Exit 16 to 12 miles east
of Monticello. Movement was northwest at 20 mph.
HAZARD...Wind gusts of 45 to 55 mph and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Fargo, Statenville, Du Pont, Mayday, and Needmore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
A Tornado Watch remains in effect until 800 PM EDT for northern
Florida...and southeastern Georgia.
&&
LAT...LON 3063 8314 3079 8313 3081 8310 3085 8309
3085 8301 3087 8297 3102 8297 3102 8259
3089 8249 3082 8250 3082 8244 3062 8243
3061 8242 3060 8269 3063 8331
TIME...MOT...LOC 2117Z 138DEG 18KT 3073 8243 3082 8284 3074 8332 3052
8366
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
NELSONSpecial weather statement, Aug 4, 4:29 PM EST, 31 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
529 PM EDT Sun Aug 4 2024
FLZ033-038-133-138-042215-
Coastal Flagler FL-Coastal St. Johns FL-Inland Flagler FL-
Inland St. Johns FL-
529 PM EDT Sun Aug 4 2024
...GUSTY SHOWERS WILL IMPACT EASTERN FLAGLER AND SOUTHEASTERN ST.
JOHNS COUNTIES THROUGH 615 PM EDT...
At 529 PM EDT, Doppler radar was tracking gusty showers along a line
extending from 28 miles northeast of Ormond-By-the-Sea to 11 miles
east of Flagler Beach to near Ormond Beach. Movement was northwest at
45 mph.
HAZARD...Wind gusts of 45 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Palm Coast, Saint Augustine, Flagler Beach, Bunnell, Saint Augustine
Beach, Marineland, Crescent Beach, Saint Augustine Shores, Butler
Beach, and Saint Augustine South.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
A Tornado Watch remains in effect until 800 PM EDT for northeastern
Florida.
&&
LAT...LON 2946 8110 2946 8112 2943 8110 2941 8115
2926 8115 2970 8148 2988 8130 2990 8123
2952 8110
TIME...MOT...LOC 2129Z 156DEG 39KT 2956 8066 2950 8094 2930 8114
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
NELSONSpecial weather statement, Aug 4, 4:36 PM EST, 24 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
536 PM EDT Sun Aug 4 2024
FLZ024-033-124-125-132-225-232-325-425-GAZ153-154-165-166-042200-
Western Clay FL-South Central Duval FL-Inland Nassau FL-
Eastern Clay FL-Western Duval FL-Trout River FL-Coastal Duval FL-
Coastal Nassau FL-Inland St. Johns FL-Coastal Glynn GA-
Inland Glynn GA-Inland Camden GA-Coastal Camden GA-
536 PM EDT Sun Aug 4 2024
...GUSTY SHOWERS WILL IMPACT NASSAU...NORTHWESTERN ST. JOHNS...
NORTHERN CLAY...DUVAL...CAMDEN AND CENTRAL GLYNN COUNTIES THROUGH 600
PM EDT...
At 535 PM EDT, Doppler radar was tracking gusty showers along a line
extending from 12 miles east of Kings Bay Base to Oceanway to Fleming
Island. Movement was northwest at 35 mph.
HAZARD...Wind gusts around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Jacksonville, St. Marys, Kingsland, Brunswick, St. Simons Island,
Fernandina Beach, Orange Park, Hilliard, Woodbine, and Callahan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 800 PM EDT for northeastern
Florida.
&&
LAT...LON 3119 8125 3110 8137 3079 8142 3068 8141
3050 8153 3003 8169 3007 8204 3036 8205
3058 8201 3068 8205 3079 8202 3077 8198
3082 8196 3082 8190 3092 8191 3133 8144
3128 8139 3129 8139 3128 8123
TIME...MOT...LOC 2135Z 113DEG 30KT 3085 8137 3046 8165 3012 8172
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
NELSONSpecial weather statement, Aug 4, 4:50 PM EST, 10 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
550 PM EDT Sun Aug 4 2024
FLZ236-240-340-042230-
Western Alachua FL-Central Marion FL-Western Marion FL-
550 PM EDT Sun Aug 4 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN ALACHUA AND WESTERN
MARION COUNTIES THROUGH 630 PM EDT...
At 550 PM EDT, Doppler radar was tracking a strong thunderstorm over
Ocala Airport, or 7 miles west of Ocala, moving northwest at 35 mph.
HAZARD...Wind gusts of 45 to 55 mph and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Ocala, Rainbow Lakes Estates, Archer, Weirsdale, The Village of Briar
Meadow, Silver Springs Shores, Lake Weir, Santos, Ocala Airport, and
Belleview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Tornado Watch remains in effect until 800 PM EDT for northern
Florida.
&&
LAT...LON 2917 8254 2922 8253 2922 8240 2948 8241
2948 8255 2954 8256 2954 8260 2961 8240
2896 8187 2896 8227
TIME...MOT...LOC 2150Z 157DEG 30KT 2917 8227
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
NELSONNOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1198850, 1198842, 1198843, 1198844, 1198845, 1198846, 1198847, 1198848, 1198849, 1198851, 1198852, 1198853, 1198854.